MAUDE Adverse Event Report: INTEGRA MICROFRANCE S.A.S. KNIFE MCEN102 110MM MONOPOLAR ROUVIER; PFM11

INTEGRA MICROFRANCE S.A.S. KNIFE MCEN102 110MM MONOPOLAR ROUVIER; PFM11
Catalog Number MCEN102
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient was being treated by endonasal excision following a chondrosarcoma of the posterior nasal septum.During electrocoagulation, the plastic sheath of the coagulating tip of the 110mm monopolar rouvier knife (mcen102) began to melt and peel away from the tip of the instrument.It was reported that although there was "risk of plastic particle deposit on the mucous membrane and risk of coagulation of adjacent structure caused by removal of the sheath from the instrument", no deposit of plastic particles on the mucosa nor coagulation of adjacent structures occurred.Ultimately, there was no consequence to the patient, nor significant delay in surgical time.It was reported that the procedure went well.The surgeon did not need to reuse the instrument but used another method (coagulant aspiration) to achieve hemostasis at the end of the surgery.Additionally, it was noted that the instrument had been repaired by an external subcontractor, other than integra microfrance.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4 (udi#), d9, g3, g6, h2, h3, h6, h11.The 110mm monopolar rouvier knife (mcen102) was returned for evaluation: failure analysis: evaluation of the monopolar rouvier knife verified the problem reported by the customer as confirmed.The blue coating was melted on the side of the tip that is in contact with the patient.The blue coating was not made by integra microfrance.Root cause analysis: integra microfrance recommends repairs within its factory and cannot guarantee the services provided by an external service provider.
 
Event or Problem Description
N/a.

Brand Name
KNIFE MCEN102 110MM MONOPOLAR ROUVIER
Common Device Name
PFM11
Manufacturer (Section D)
INTEGRA MICROFRANCE S.A.S.
le pavillon
le pavillon
saint aubin le monial 03160
FR  03160
Manufacturer (Section G)
INTEGRA MICROFRANCE S.A.S.
le pavillon
saint aubin le monial 03160
FR   03160
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21485982
Report Number3003249645-2025-00005
Device Sequence Number19863777
Product Code GEI
UDI-Device Identifier10381780101628
UDI-Public10381780101628
Combination Product (Y/N)N
PMA/510(K) Number
K210942
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCEN102
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date02/27/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age44 YR
Patient SexUnknown